Mathematische Zeitschrift

, Volume 292, Issue 1–2, pp 725–737 | Cite as

\(l^p\) decoupling for restricted k-broadness

  • Xiumin DuEmail author
  • Xiaochun Li


To prove Fourier restriction estimate using polynomial partitioning, Guth introduced the concept of k-broad part of regular \(L^p\) norm and obtained sharp k-broad restriction estimates. To go from k-broad estimates to regular \(L^p\) estimates, Guth employed \(l^2\) decoupling result. In this article, similar to the technique introduced by Bourgain-Guth, we establish an analogue to go from regular \(L^p\) norm to its \((m+1)\)-broad part, as the error terms we have the restricted k-broad parts (\(k=2,\ldots ,m\)). To analyze the restricted k-broadness, we prove an \(l^p\) decoupling result, which can be applied to handle the error terms and recover Guth’s linear restriction estimates.



This material is based upon work supported by the National Science Foundation under Grant no. 1638352, as well as support from the Shiing-Shen Chern Foundation while the first author was in residence at the IAS. The authors wish to express their indebtedness to Larry Guth for his hospitality when visiting MIT and his inspirations in mathematics.


  1. 1.
    Bourgain, J.: Moment inequalities for trigonometric polynomials with spectrum in curved hypersurfaces. Israel J. Math. 193(1), 441–458 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bourgain, J., Demeter, C.: The proof of the \(l^2\) decoupling conjecture. Ann. Math. 182(1), 351–389 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bourgain, J., Guth, L.: Bounds on oscillatory integral operators based on multilinear estimates. Geom. Funct. Anal. 21(6), 1239–1295 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Guth, L.: A restriction estimate using polynomial partitioning. J. Am. Math. Soc. 29(2), 371–413 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Guth, L.: Restriction estimates using polynomial partitioning II. arXiv:1606.07682

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of MarylandCollege ParkUSA
  2. 2.Department of MathematicsUniversity of Illinois at Urbana-ChampaignUrbanaUSA

Personalised recommendations